MAUDE Adverse Event Report: B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.

B. BRAUN AVITUM ITALY S.P.A. APEX¿; CONTAINER, I.V.
Catalog Number 2112529
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2013017 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun italy s.P.A.(manufacturer).This report has been identified as b.Braun medical inc.Internal report number.(b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the sample are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: found a very small white floater in a 500ml neonatal bag.No patient involvement.
 
Additional Manufacturer Narrative
Exemption number e2013017.(b)(4).This report has been identified as b.Braun medical inc.Internal report number (b)(4).One filled bag was received for evaluation.Upon visual inspection by the naked eye, it was not possible to detect any foreign material.However, when the solution was filtered a 1 mm long white particle was found.This particle was identified as acrylonitrile butadiene styrene (abs) under ft-ir analysis.There is a component of the bag assembly that is made from abs.As a result, the component of the bag made from abs could not be excluded as the source of the contamination.The component containing abs is purchsed from an approved supplier and goes through an incoming inspection before being used in production.A device history record review was performed for the component going back two years, and this review did not reveal any abnormalities or nonconformances.The supplier of the component was notified of this report.Additionally, five (5) unused bags were also returned for evaluation.The bags were visually inspected and no foreign material was detected.The bags were then filled with sterile solution and this solution was then filtered to verify if any particulate was present.After filtration the filter membrane was microscopically inspected and no particulate was detected.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
APEX¿
Common Device Name
CONTAINER, I.V.
Manufacturer (Section D)
B. BRAUN AVITUM ITALY S.P.A.
via xxv luglio 11
mirandola 41037
IT  41037
MDR Report Key8046003
Report Number9681240-2018-00022
Device Sequence Number1472764
Product Code KPE
UDI-Device Identifier04046964539121
UDI-Public(01)04046964539121
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K041415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
Report Date (Section F) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number2112529
Device Lot Number16G21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/26/2018
Device Age2 YR
Event Location Other
Date Report to Manufacturer01/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/23/2019